MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed on retained kit lot 151224 with the following internal whole blood control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 151224 were reviewed.This lot met the required release specifications.A review of the complaints reported (b)(6) related to lot 151224 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.An exact root cause of the reported issue was unable to be determined.The result obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within label claims.
 
Event or Problem Description
A (b)(6) result was reported on a whole blood (fingerstick) sample tested with the alere determine hiv 1/2 ag/ab combo.A (b)(6).A (b)(6) test was (b)(6).There is insufficient information to determine if a malfunction occurred.The patient gender, pregnancy status, treatment and patient outcome were unknown.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4), inc.; however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted (b)(4) to (b)(4) 2018 at alere (b)(4), inc.((b)(4)).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7542498
Report Number1221359-2018-00036
Device Sequence Number13811251
Product Code MZF
UDI-Device Identifier07290015003742
UDI-Public(01)07290015003742(17)170224(10)151224
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2017
Device Catalogue Number7D2649
Device Lot Number151224
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1